TITLE

A Sobolev inequality with remainder term and critical equations on domains with topology for the polyharmonic operator

AUTHOR(S)
Thomas Bartsch; Tobias Weth; Michel Willem
PUB. DATE
November 2003
SOURCE
Calculus of Variations & Partial Differential Equations;Nov2003, Vol. 18 Issue 3, p253
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We prove a Sobolev inequality with remainder term for the imbedding $\mathcal{D}^{m,2}(\mathbb{R}^N)$ $\hookrightarrow$ $L^{2N/(N-2m)}(\mathbb{R}^N)$ , $m\in\mathbb{N}$ arbitrary, generalizing a corresponding result of Bianchi and Egnell for the case m = 1. We also show that the manifold of least energy solutions $u\in\mathcal{D}^{m,2}(\mathbb{R}^N)$ of the equation $(-\Delta)^m u = \vert u\vert^{4m/(N-2m)}u$ is a nondegenerate critical manifold for the corresponding variational integral. Finally we generalize the results of J. M. Coron on the existence of solutions of equations with critical exponent on domains with nontrivial topology to the biharmonic operator.
ACCESSION #
11353171

 

Related Articles

  • Position Vector Of Biharmonic Curves in the 3-Dimensional Locally φ-Quasiconformally Symmetric Sasakian Manifold. Turhan, Essin; Körpinar, Talat // Electronic Journal of Theoretical Physics;May2011, Vol. 8 Issue 25, p169 

    No abstract available.

  • f.BIHARMONIC MAPS BETWEEN RIEMANNIAN MANIFOLDS. CHIANG, YUAN-JEN // Journal of Geometry & Symmetry in Physics;Sep2012, Vol. 27, p45 

    We show that if ψ is an f-biharmonic map from a compact Riemannian manifold into a Riemannian manifold with non-positive curvature satisfying a condition, then ψ is an f-harmonic map. We prove that if the f-tension field Tf (ψ) of a map ψ of Riemannian manifolds is a Jacobi field and...

  • Sufficiency of jets with line singularities.  // Bulletin of the London Mathematical Society;Jun2009, Vol. 41 Issue 3, p445 

    Let z: (ℝ n + 1, 0) → (ℝ, 0) be an r-jet with a singular set containing a 1-dimensional manifold L. Let be the set of homeomorphism germs h : (ℝ n + 1, 0) → (ℝ n + 1, 0) leaving L invariant. Let...

  • Duality and the Poincaré-Hopf Inequalities. Bertolim, M.; Biasi, C.; Rezende, K. // Journal of Mathematical Sciences;Sep2011, Vol. 177 Issue 3, p357 

    In this article we obtain a duality result for an n-manifold N with boundary ∂N = N + ⊔ N a disjoint union, where N and N are arbitrarily chosen parts in ∂N and need not be compact. This duality result is used to generalize the Poincaré-Hopf inequalities in a non-compact...

  • Metrics of Poincaré type with constant scalar curvature: a topological constraint. Auvray, Hugues // Journal of the London Mathematical Society;Apr2013, Vol. 87 Issue 2, p607 

    Let a divisor with simple normal crossings in a Kähler manifold (X, ω0) of complex dimension m≥2. The purpose of this article was to show that the existence of a Poincaré-type metric ϖ with constant scalar curvature in on X\ D implies for all j the inequality . Here denotes...

  • Higher order Grassmann fibrations and the calculus of variations. Krupka, D.; Krupka, M. // Balkan Journal of Geometry & Its Applications;2010, Vol. 15 Issue 1, p68 

    Geometric structure of global integral variational functionals on higher order tangent bundles and Grassmann fibrations are investigated. The theory of Lepage forms is extended to these structures. The concept of a Lepage form allows us to introduce the Euler-Lagrange distribution for...

  • On γ-Vectors Satisfying the Kruskal-Katona Inequalities. Nevo, Eran; Petersen, T. // Discrete & Computational Geometry;Apr2011, Vol. 45 Issue 3, p503 

    We present examples of flag homology spheres whose γ-vectors satisfy the Kruskal-Katona inequalities. This includes several families of well-studied simplicial complexes, including Coxeter complexes and the simplicial complexes dual to the associahedron and to the cyclohedron. In these cases,...

  • Heegaard Floer genus bounds for Dehn surgeries on knots. Jabuka, Stanislav // Journal of Topology;Jun2014, Vol. 7 Issue 2, p523 

    We provide a new obstruction for a rational homology 3-sphere to arise by Dehn surgery on a given knot in the 3-sphere. The obstruction takes the form of an inequality involving the genus of the knot, the surgery coefficient and a count of L-structures on the 3-manifold, that is spinc-structures...

  • Involute Curves Of Timelike Biharmonic Reeb Curves (LCS)3 -- Manifolds. Körpinar, Talat; Turhan, Essin; Asil, Vedat // Electronic Journal of Theoretical Physics;Jan2012, Vol. 9 Issue 26, p183 

    In this paper, we study involute timelike biharmonic Reeb curves in (LCS)3-manifold. We characterize curvatures of timelike biharmonic Reeb curves in (LCS)3-manifold. We obtain parametric equation involute curves of the timelike biharmonic Reeb curves in (LCS)3-manifold.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sign out of this library

Other Topics